MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number D6DR005RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: thermocool smarttouch bidirectional sf catheter (model# d134804s lot# 17772677l).Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for ventricular tachycardia (vt) with a webster¿ electrophysiology catheter and suffered cardiac arrest requiring defibrillation and cardiopulmonary resuscitation (cpr).Catheters were placed, soundstar catheter was positioned in the right ventricle and soundmap of the left ventricle was completed.Transseptal puncture was then performed.Smarttouch sf was positioned in the left ventricle and pacing maneuvers were performed from the right ventricular apex (rva) quad catheter in an attempt to induce the clinical vt.Multiple runs of vt were induced, of which at least 2 were shockable.Patient was defibrillated and went into pulseless electrical activity (pea) and cpr was successfully performed.Remainder of procedure was aborted.No ablation was performed.Patient was transferred to the intensive care unit (icu) for observation.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7463148
Report Number2029046-2018-01481
Device Sequence Number1030809
Product Code DRF
UDI-Device Identifier10846835000245
UDI-Public10846835000245
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Catalogue NumberD6DR005RT
Device Lot Number30013221M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;